Alert archive / Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 4, NWS Blacksburg, VA

June 17, 20224 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 17, 2022, 2:04 AM EDT for 4 counties in Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2022, 2:04 AM EDT (06:04 UTC)
Expired
Jun 17, 2022, 4:50 AM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Radford, VA, Floyd County, VA, Montgomery County, VA, Pulaski County, VA

The radar

The Roanoke radar (KFCX), 2 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3100 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3100 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

915 
WGUS51 KRNK 170604
FFWRNK
VAC063-121-155-750-171015-
/O.NEW.KRNK.FF.W.0004.220617T0604Z-220617T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
204 AM EDT Fri Jun 17 2022

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Northern Floyd County in southwestern Virginia...
  Southern Montgomery County in southwestern Virginia...
  Central Pulaski County in southwestern Virginia...
  The City of Radford in southwestern Virginia...

* Until 615 AM EDT.

* At 204 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 2 inches in 1 hour. 
  Additional rainfall amounts of 0.5 to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Christiansburg...                  Radford...
  Pulaski...                         Dublin...
  Pilot...                           Copper Hill...
  Childress...

This includes the following streams and drainages...
  Carper Branch, Connellys Run, Calhoun Run, Brush Creek, Big Indian 
  Creek, Boothe Creek, Crab Creek, Bentley Branch, Beaverdam Creek, 
  Altoona Branch, Back Creek and Beaver Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3710 8087 3715 8085 3719 8077 3712 8018
      3711 8017 3712 8014 3710 8011 3707 8011
      3706 8012 3703 8011 3702 8012 3701 8011
      3701 8013 3700 8013 3699 8012 3698 8014
      3697 8014 3695 8015 3695 8018 3690 8021

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR

$$

AS
1 follow-up statement
153 
WGUS71 KRNK 170850
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
450 AM EDT Fri Jun 17 2022

VAC063-121-155-750-170900-
/O.CAN.KRNK.FF.W.0004.000000T0000Z-220617T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Floyd VA-Montgomery VA-Pulaski VA-City of Radford VA-
450 AM EDT Fri Jun 17 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN FLOYD, SOUTHERN 
MONTGOMERY AND CENTRAL PULASKI COUNTIES AND THE CITY OF RADFORD...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3710 8087 3715 8085 3719 8077 3712 8018
      3711 8017 3712 8014 3710 8011 3707 8011
      3706 8012 3703 8011 3702 8012 3701 8011
      3701 8013 3700 8013 3699 8012 3698 8014
      3697 8014 3695 8015 3695 8018 3690 8021

$$

SH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:39 AM EDT, 25 minutes earlier.

Area forecast discussion, Jun 17, 1:39 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
139 AM EDT Fri Jun 17 2022

.SYNOPSIS...
A cold front will move south into the area Friday with very
warm and humid conditions ahead of the front, then cooler and
less humid for the weekend. Meanwhile, scattered showers and
thunderstorms are expected again in advance of the cold front
tonight and Friday. High pressure and warmer temperatures along
with higher humidity levels will return once again early next
week.

&&

.NEAR TERM /THROUGH TODAY/...
As of 130 AM EDT Friday...

Made a quick update to modified pops and weather to match latest
radar and model trends. Adjusted temperatures to reflect cooling
created by convection.

Previous discussion:
As of 605 PM EDT Thursday...

    Part of Severe Thunderstorm Watch cancelled...

The thunderstorms that crossed the foothills and piedmont of
Virginia and North Carolina dropped temperatures into the 70s
and 80s. There will be some recover but not the the levels
before the storm and not up to values that would result in
dangerous heat index values.

The threat of severe thunderstorms has diminished, but will be
watching the tail end of the line crossing through central
Virginia.

Previous discussion...

For the remainder of this afternoon and into this evening,
watching pop up pulse-like showers and thunderstorms developing
largely along and just west of the Blue Ridge. Synoptically, we
remain under the northwestern periphery of a strong subtropical
ridge and 500dm heights on the order of 594dm. However, this
ridge is progged to begin receding back to the west allowing
temperatures and heights aloft to drop some. Humidity levels
remain incredibly high for the warm upper 80 to lower 90
temperatures across the region prompting yet another heat
advisory for parts of the Piedmont and NC Foothills.

Synoptic forcing is weak, but the morning sounding showed much
better instability with CAPES near 4000 J/KG and DCAPES near
1000 J/KG this afternoon. Abundant moisture remains in the
atmosphere with PWATS > 1.5 across much of the area with
dewpoints largely in the 70-75 degree range. With temps aloft
beginning to cool a bit, expect somewhat better coverage of
convection today than what we saw yesterday. What is lacking
today, however, is any large scale MCS or MCV to result in
organized convection. Instead, look primarily for scattered
convection mainly along to east and south of the Blue Ridge
through the evening, dissipating after sunset. Whether or not an
MCS will develop across north central to northwest NC as the
NAMNest simulated radar depicts, seems somewhat unlikely but is
not entirely out of the realm of possibilities. At any rate,
have kept pops in the chance category for this evening and early
tonight in accordance with the lack of any large scale synoptic
forcing and poor dynamics. It should also be noted that SPC has
upgraded the "marginal" risk for severe thunderstorms this
afternoon to a "slight" with damaging wind gusts the main
concern.

Coverage of showers and thunderstorms with the frontal system
Friday afternoon/evening is somewhat nebulous. None of the HIRES
CAM allowing models nor the synoptic models are overly excited
about widespread robust convective development along the front
Friday. This may be in part due to it moving into an area of
greater subsidence left behind the receding subtropical ridge.
However, given the thermodynamics expected to be in place again
Friday with high temperatures well into the 80s and lower 90s,
dewpoints high 60s to mid 70s, and the forcing along an
advancing frontal system, would expect at least scattered
thunderstorms along the front, especially during the afternoon
and evening. Frontal timing does line up fairly favorably with
thermodynamics. Models show best coverage of convection across
WV into central VA and then southward, but a line of
thunderstorms tracking southward down from northern
VA/MD/northern WV is also possible. Again, at this point chance
to high chance pops were warranted. Nearly the entire forecast
area remains in a "marginal" risk for severe thunderstorms
Friday.

Lows tonight will be quite muggy and around 70 in most areas,
with high temperatures tomorrow a bit cooler, especially in the
west with highs in the 70s to mid 80s west to the lower 90s
east. Humidity levels will in general remain quite high until
late Friday.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
As of 130 PM EDT Thursday...

Cooler and less humid for this weekend.

In the wake of the cold frontal passage Friday afternoon and
evening, cooler and drier high pressure will build into the region
for the weekend. Some lingering isolated showers and storms are
possible Friday evening, but by midnight mostly clear to clear skies
are expected to prevail across the entire region.

With a relatively tight pressure gradient for this time of year, a
gusty wind wind is expected on Saturday into Saturday evening. While
not overly strong, but noteworthy for this time of year, gusts of 15
to 25 mph are expected across the area, with the strongest gusts at
the highest elevations.

For Saturday and Sunday, expect mostly clear to clear skies with
temperatures around normal on Saturday, and about, get ready for
this, five degrees below normal on Sunday.

Confidence in the above weather scenario is high.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1245 PM EDT Thursday...

Heat and humidity return to the area with limited chances of
precipitation until perhaps Wednesday or Thursday.

The upper ridge centered n-s over the mid-Mississippi Valley, will
begin to pivot more sw-ne into the Ohio and Tennessee Valleys and
strength. This will have the impact of increasing geopotential
heights across our region with warm air advection of warmer air from
the center of the ridge into our region. The result will be a return
of hotter and more humid weather into our area. The bulk of showers
and storms will remain north of the region on the edge of the ridge
axis. While a stray shower or storm could develop Monday or Tuesday,
the probabilities and confidence levels are too low at this point to
even offer isolated coverage.

Once we get into Wednesday, and more so on Thursday, we could start
to see upstream convection start to break down the strength of the
ridge to our northwest. This could increase the potential for some
of that upstream convection to progress into our region with after
and evening isolated showers and storms.

Temperatures are expected to increase during this portion of the
forecast with readings reaching the mid to upper 90s in the east by
Wendesday with a mix of upper 80s and lower 90s across the mountains.
Heat Index values on Wednesday may flirt again with the century mark
across eastern areas.

If more isolated showers and storms do develop Thursday, the added
cloud cover may help temperatures stay a couple of degrees cooler
than those of Wednesday.

Confidence in the above weather scenario is moderate to high.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 139 AM EDT Friday...

Southwest Virginia, northwest North Carolina and southeast West
Virginia remains in an unstable air mass between a north to
south oriented boundary from central Pennsylvania to central
Virginia and a cold front that trailed across the Ohio Valley.

Isolated to scattered thunderstorms will continue this morning.
Some of the storms will have gusty wind and very heavy
rainfall, with MVFR to IFR visibility.

More numerous thunderstorms will develop after 15Z/11AM as the
cold front reaches the area. Any of the stronger storms will
have MVFR ceilings and visibility along with erratic gusty wind.
Aside from the thunderstorms winds will be from the southwest
to west with gusts of 15 to 25 knots during the afternoon.

Scattered showers and thunderstorms will continue until the
front pushes south of the area on Friday night.

Below average confidence for ceiling, visibility, and wind
during taf period.

Extended Aviation Discussion...

Mostly VFR conditions are in store for the weekend into early
next week with high pressure building into the region from the
north. Isolated to scattered MVFR showers and thunderstorms are
possible Wednesday and Thursday.

&&

.EQUIPMENT...
As of 555 PM EDT Thursday...

No observations from KDAN have been received since a severe
thunderstorm came across the airport. The exact cause of the
outage and time that observations will be restored is unknown at
this time.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...RAB
NEAR TERM...AMS/RAB
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/KK
EQUIPMENT...AMS
Hazardous weather outlook, Jun 16, 9:10 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
910 PM EDT Thu Jun 16 2022

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-180115-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
910 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Tonight.

Isolated thunderstorms are possible tonight. A few of these could
become strong to severe producing damaging wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered thunderstorms will be possible Friday as a cold front
moves southward through the area. A few of these storms could become
strong to severe producing damaging wind gusts and large hail.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible Friday to provide reports on
severe thunderstorms. Reports should be submitted via phone by
calling 1-866-215-4324, through our social media platforms, by email
at rnk.skywarn@noaa.gov, or online through our "submit a storm
report" located at www.weather.gov/rnk.

In the hours before

Local storm report, Jun 16, 11:33 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1133 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND DMG     4 WNW GRAYSONTOWN       37.08N 80.63W
06/16/2022                   PULASKI            VA   911 CALL CENTER

            TREE DOWN ON STATE PARK RD NEAR CLAYTOR
            LAKE.

&&
Local storm report, Jun 16, 11:35 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1135 PM EDT THU JUN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND DMG     2 SSE DUBLIN            37.09N 80.69W
06/16/2022                   PULASKI            VA   911 CALL CENTER

            TREE DOWN IN DUBLIN ON RT 100.

&&
Special weather statement, Jun 17, 12:17 AM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1217 AM EDT Fri Jun 17 2022

VAZ022-023-170445-
Botetourt VA-Roanoke VA-
1217 AM EDT Fri Jun 17 2022

...A strong thunderstorm will impact portions of eastern Roanoke and
southwestern Botetourt Counties and the City of Roanoke through 1245
AM EDT...

At 1216 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hollins, or near Catawba, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Roanoke...
Salem...
Vinton...
Hollins...
Cloverdale...
and Roanoke Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3732 7984 3731 7985 3730 7984 3729 7985
      3728 7985 3727 7986 3725 7985 3717 7993
      3740 8010 3744 8004
TIME...MOT...LOC 0416Z 304DEG 19KT 3739 8001

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

AMS
Special weather statement, Jun 17, 12:38 AM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1238 AM EDT Fri Jun 17 2022

VAZ007-010-011-WVZ042>044-170515-
Tazewell VA-Giles VA-Bland VA-Mercer WV-Summers WV-Monroe WV-
1238 AM EDT Fri Jun 17 2022

...Strong thunderstorms will impact portions of
central Giles, central Tazewell, northern Bland, southwestern
Summers, Mercer and southwestern Monroe Counties through 115 AM
EDT...

At 1238 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bozoo to War. Movement was southeast at 40 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bluefield...
Princeton...
Tazewell...
Pearisburg...
Hinton...
Narrows...
and Pembroke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3724 8174 3720 8168 3721 8156 3726 8150
      3727 8142 3742 8131 3742 8128 3746 8131
      3751 8121 3757 8120 3760 8114 3759 8109
      3764 8107 3772 8097 3770 8091 3767 8090
      3768 8088 3731 8054 3707 8163 3720 8178
TIME...MOT...LOC 0438Z 295DEG 34KT 3745 8084 3729 8166

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

SH
Special weather statement, Jun 17, 1:32 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
132 AM EDT Fri Jun 17 2022

VAZ033-034-170600-
Franklin VA-Bedford VA-
132 AM EDT Fri Jun 17 2022

...A strong thunderstorm will impact portions of southwestern
Bedford and northeastern Franklin Counties through 200 AM EDT...

At 132 AM EDT, Doppler radar was tracking a strong thunderstorm over
Northwest Smith Mountain Lake, or 7 miles west of Moneta, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocky Mount...
Huddleston...
Moneta...
Penhook...
Burnt Chimney...
Westlake Corner...
and Southern Smith Mountain Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3707 7992 3727 7946 3715 7938 3706 7944
      3706 7949 3703 7948 3702 7950 3703 7953
      3705 7954 3705 7955 3704 7955 3704 7956
      3703 7956 3704 7959 3697 7962 3689 7980
TIME...MOT...LOC 0532Z 306DEG 18KT 3714 7975

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AMS
Special weather statement, Jun 17, 1:44 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
144 AM EDT Fri Jun 17 2022

VAZ017-032-033-043-170615-
Henry VA-Franklin VA-Patrick VA-Floyd VA-
144 AM EDT Fri Jun 17 2022

...A strong thunderstorm will impact portions of central Floyd,
Henry, southwestern Franklin and northeastern Patrick Counties and
the City of Martinsville through 215 AM EDT...

At 144 AM EDT, Doppler radar was tracking a strong thunderstorm near
Charity, or near Woolwine, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Martinsville...
Floyd...
Spencer...
Bassett...
Woolwine...
Leatherwood...
and Endicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a building.

&&

LAT...LON 3688 8052 3702 8037 3676 7966 3675 7966
      3654 7996
TIME...MOT...LOC 0544Z 311DEG 16KT 3684 8028

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:09 PM EDTSpecial Weather StatementRNKBuckingham36 min
Jun 16, 8:16 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington29 min
Jun 16, 8:20 PM EDTSpecial Weather StatementRNKAmherst, Appomattox25 min
Jun 16, 8:27 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford33 min
Jun 16, 8:31 PM EDTSpecial Weather StatementRNKBotetourt44 min
Jun 16, 8:52 PM EDTSpecial Weather StatementRNKAppomattox23 min
Jun 16, 9:05 PM EDTSpecial Weather StatementRNKCity of Radford25 min
Jun 16, 9:19 PM EDTSpecial Weather StatementRNKCharlotte26 min
Jun 16, 9:22 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Patrick53 min
Jun 16, 9:26 PM EDTSpecial Weather StatementRNKPittsylvania34 min
Jun 16, 9:36 PM EDTSpecial Weather StatementRNKPulaski, City of Radford24 min
Jun 16, 10:01 PM EDTAreal Flood AdvisoryRNKFloyd, Montgomery, Pulaski, City of Radford4 hr
Jun 16, 10:04 PM EDTSpecial Weather StatementRNKCharlotte26 min
Jun 16, 10:17 PM EDTSpecial Weather StatementRNKFloyd, Franklin, Pulaski58 min
Jun 16, 10:20 PM EDTSpecial Weather StatementRNKHalifax25 min
Jun 16, 10:35 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington25 min
Jun 16, 10:49 PM EDTSpecial Weather StatementRNKCampbell, Charlotte26 min
Jun 16, 11:09 PM EDTSpecial Weather StatementRNKBath, Rockbridge, City of Buena Vista, City of Lexington66 min
Jun 16, 11:15 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington60 min
Jun 16, 11:19 PM EDTSpecial Weather StatementRNKCarroll, Patrick26 min
Jun 16, 11:19 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, City of Covington26 min
Jun 16, 11:23 PM EDTSpecial Weather StatementRNKHalifax52 min
Jun 16, 11:30 PM EDTSevere Thunderstorm WarningRNKHalifax37 min
Jun 16, 11:36 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Bedford, Botetourt, Craig, Rockbridge and 1 more54 min
Jun 17, 12:04 AM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Patrick41 min
Jun 17, 12:17 AM EDTSpecial Weather StatementRNKCity of Roanoke28 min
Jun 17, 12:28 AM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Bedford, Botetourt, Craig, Rockbridge and 1 more62 min
Jun 17, 12:38 AM EDTSpecial Weather StatementRNKGiles, Tazewell37 min
Jun 17, 12:38 AM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke67 min
Jun 17, 12:52 AM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell53 min
Jun 17, 1:00 AM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Franklin, Giles, Montgomery, Pulaski and 3 more60 min
Jun 17, 1:23 AM EDTSevere Thunderstorm WarningRNKBland, Giles, Pulaski, Wythe32 min
Jun 17, 1:32 AM EDTSpecial Weather StatementRNKFranklin28 min
Jun 17, 1:44 AM EDTSpecial Weather StatementRNKFloyd, Henry, City of Martinsville31 min
Jun 17, 1:59 AM EDTSevere Thunderstorm WarningRNKFloyd, Giles, Montgomery, Pulaski, Roanoke, City of Radford47 min
Jun 17, 2:13 AM EDTSpecial Weather StatementRNKBland, Pulaski32 min
Jun 17, 2:24 AM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville36 min
Jun 17, 2:52 AM EDTSpecial Weather StatementRNKPulaski38 min
Jun 17, 1:39 PM EDTSpecial Weather StatementRNKGrayson36 min
Jun 17, 2:38 PM EDTSpecial Weather StatementRNKGrayson37 min
Jun 17, 2:40 PM EDTSpecial Weather StatementRNKAmherst35 min
Jun 17, 3:02 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Smyth, Tazewell58 min
Jun 17, 3:32 PM EDTSevere Thunderstorm WarningRNKBland, Pulaski, Smyth, Wythe73 min
Jun 17, 3:51 PM EDTSevere Thunderstorm Warning Considerable damage threatRNKAlleghany, Bath, Botetourt, Rockbridge, City of Buena Vista, City of Covington and 1 more54 min
Jun 17, 4:00 PM EDTSevere Thunderstorm WarningRNKFloyd, Giles, Montgomery, Pulaski, City of Radford60 min
Jun 17, 4:02 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax58 min
Jun 17, 4:15 PM EDTSevere Thunderstorm Warning Considerable damage threatRNKAmherst, Bedford, Botetourt, Franklin, Roanoke, Rockbridge and 2 more60 min
Jun 17, 4:22 PM EDTSevere Thunderstorm WarningRNKPatrick68 min
Jun 17, 4:40 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville, City of Martinsville80 min
Jun 17, 4:53 PM EDTSevere Thunderstorm Warning Considerable damage threatRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Rockbridge and 1 more52 min
Jun 17, 5:11 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte64 min
Jun 17, 5:25 PM EDTSevere Thunderstorm WarningRNKHalifax50 min

Nearby

Flash Flood Warnings in Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.